Tornado, Oneida
- When
- September 6, 6:09 PM CST to 6:14 PM CST
- Where
- Oneida County, Pelican Lake
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Property damage
- $66,000
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 45.500, -89.117
6 mile long path. The tornado caused minor damage to the Pelican Lake Supper Club, blew the roof off a nearby house and destroyed a garage.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A weak tornado briefly touched down a couple of times along a 1.6 mile long path. The tornado caused minor damage to the Pelican Lake Supper Club, blew the roof off a nearby house and destroyed a garage. It also caused minor damage to the Pelican Lake Town Hall and uprooted several trees.Heavy rain from thunderstorms that moved through north-central Wisconsin resulted in flooding of streets and low spots in Rhinelander (Oneida co.) and Eagle River (Vilas co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 6, 2:30 PM CST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT THU SEP 6 2001 HAVE FOLLOWED THE LEAD OF THE MIDNIGHT SHIFT FORECASTER AND WENT WITH A COMPROMISE 12Z ETA/AVN SOLUTION...AS FAVORED BY NCEP. AT 20Z WV IMAGERY SHOWED SHORT WAVE ENERGY LIFTING NORTHEAST TOWARD THE WESTERN GREAT LAKES REGION WITH ASSOCIATED SHOWERS AND THUNDERSTORMS MAKING THEIR WAY ACROSS THE SOUTHWEST HALF OF WISCONSIN. ETA/AVN TAKE SHORT WAVE ENERGY THROUGH THE FORECAST AREA BY 12Z WITH AVN INDICATING SOME DRYING BEHIND THE SYSTEM. VISIBLE SATELLITE IMAGERY SHOWED MAINLY SCATTERED...WITH SOME BROKEN CLOUDS...IN TEXAS...OKLAHOMA AND KANSAS AS THIS SYSTEM MOVED AWAY. THERE SHOULD BE SOME CLEARING BEFORE MOISTURE INCREASES AGAIN AND THE MAIN MID LEVEL TROUGH AND SURFACE COLD FRONT APPROACH THE AREA. A BREAK IN THE RAINFALL SEEMS LIKELY UNTIL LATE IN THE DAY FRIDAY...BUT WILL KEEP WORDING SIMPLE AND JUST GO WITH LIKELY POPS FOR NOW. COORDINATED WITH MQT. THANKS. .GRB...NONE. MG WWW.CRH.NOAA.GOV/GRB
WIZ005-010>013-018>022-030-031-035>040-045-048>050-061900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU SEP 6 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT. AN UPPER LEVEL DISTURBANCE LIFTING NORTH OUT OF THE CENTRAL PLAINS WILL BRING A CHANCE OF SHOWERS LATE THIS AFTERNOON OVER CENTRAL AND NORTH- CENTRAL WISCONSIN...AND OVER THE ENTIRE FORECAST AREA TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE...BUT SEVERE STORMS ARE NOT EXPECTED. SPOTTER ACTIVATION SHOULD NOT BE NEEDED. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. MG WWW.CRH.NOAA.GOV/GRB @RUKWBCe KDENNZUS90 KGRB 061659 BRNAUW WIZ030-062000- THE SHORT-TERM FORECAST NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU SEP 6 2001 HERE IS THE SHORT TERM FORECAST. FOR TAYLOR AND CLARK COUNTIES, SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO SPREAD IN TOWARD 2 OR 3 PM, THEN CONTINUE THE REST OF THE AFTERNOON. RAINFALL AMOUNTS UP TO ONE QUARTER OF AN INCH CAN BE EXPECTED.
The Green Bay radar (KGRB), 137 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
2 flood, 1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2001Every state in 2001This day in weather historyThe tornado archive for Wisconsin, 2001Warnings in Wisconsin, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267530, 5267531, 5267532.